Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 21, 2009, 2:17 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2009, 2:17 PM EDT (18:17 UTC)
- Expired
- Apr 21, 2009, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 211817 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 217 PM EDT TUE APR 21 2009 ...STRONG GUSTY WINDS THIS AFTERNOON... .HEATING OF THE SURFACE WITH AN EXTENDED PERIOD OF SUNSHINE HAS CREATED UNSTABLE CONDITIONS WHICH ARE MIXING STRONGER WINDS ALOFT WITH THE SURFACE FLOW. THIS CONDITION WILL KEEP STRONG AND GUSTY WINDS IN PLACE FOR SEVERAL HOURS THROUGH THE REMAINDER OF THE AFTERNOON. WIND SPEED WILL GRADUALLY SUBSIDE TOWARD SUNSET. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220000- /O.NEW.KMRX.WI.Y.0010.090421T1817Z-090422T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 217 PM EDT TUE APR 21 2009 /117 PM CDT TUE APR 21 2009/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. WEST WINDS WILL BE AROUND 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 21, 1:25 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 21, 1:25 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT TUE APR 21 2009 .AVIATION... LARGE LOW PRESSURE SYSTEM...NORTH OF THE AREA WILL KEEP BREEZY WESTERLY WINDS GOING THROUGH THE TAF PERIOD. WINDS WILL BE GUSTY IN NATURE DURING THE DAYLIGHT HOURS AS STRONGER WINDS CAN MIX DOWN TO THE SURFACE. VFR CLOUDS DECKS WILL SWING AROUND LOW PRESSURE SYSTEM AND RESULT IN BKN SKY CONDITIONS MAINLY AT TRI. BRIEF RAIN SHOWERS ARE POSSIBLE...AT TRI AND TO A LESSER EXTENT AT TYS. EXPECTED PCPN COVERAGE TOO LOW FOR TAF MENTION. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 21, 5:00 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE APR 21 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) TUE APR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
In the hours before
Special weather statement, Apr 21, 11:19 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1119 AM EDT TUE APR 21 2009 TNZ015>017-037>040-042-044-046-070-VAZ001-002-005-006-008-211615- GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-LEE-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-RUSSELL-SCOTT-SULLIVAN-UNION-WASHINGTON-WISE- 1119 AM EDT TUE APR 21 2009 ...STRONG THUNDERSTORMS WILL BE AFFECTING CARTER...CITY OF BRISTOL... CITY OF NORTON...COCKE...GRAINGER...GREENE...HAMBLEN...HANCOCK... HAWKINS...JEFFERSON...LEE...RUSSELL...SCOTT...SULLIVAN...UNION... WASHINGTON AND WISE COUNTIES... AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF WISE TO 10 MILES NORTH OF SURGOINSVILLE TO MAYNARDVILLE...MOVING EAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.